I am a 57 year old man who has had this problem for at least 20 years. It varies in degree and severity.
I will be asleep and have some sort of dream where I react by yelling out, fighting (with actual movement) in defense, actually singing, or yelling profanity. I DON'T cuss in my everyday life.
Rarely do I remember the dream after waking. Sometimes I wake myself up, sometimes I won't know about the incident until someone tells me. I can go several days without an occurance, then it will happen every night for weeks. I cannot figure out the ryhme or reason.
I have been taking Effexor for depression for several years. I also take meds related to my age, but my "nightmares" were occuring long before these meds were started.
It has ruined a couple of relationships. (Who wants to wake up to a screaming fool who is swinging fists and feet trying to beat an imaginary foe in the middle of the night?)
It has caused innumerable times of embarrassment. I don't go overnight fishing, hunting or camping anymore. I am tired of bothering people and I am tired of being the brunt of cruel comments and jokes.
Is there anything avaialable to me to fix this affliction? DESPERATE.....
Understand your predicament. But the symptoms described by you can occur in sleep disorders called “Nightmare” or "Night terror" disorders. Here the person experiences symptoms of bad, frightening dreams and sometimes may act out these dreams. This may interfere with his sleep schedules. This is usually assessed by a set of questionnaires and the therapy is based on the severity of the disorder. I would advise you to discuss your symptoms with your primary care physician who may then refer you to a sleep specialist for further evaluation.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.